MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient''s date of birth, age unk.Patient''s gender unk.Patient''s weight unk.Patient''s ethnicity/race unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.From photo provided, it has been confirmed that a breach in the device''s outer jacket and exposed fibers had occurred, causing unintended radiation exposure.The cause of the device damage could not be established.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the patient''s mid superficial femoral artery (sfa).A spectranetics turbo elite laser atherectomy catheter was chosen to treat the patient.During use in the patient, the device''s outer jacket had separated and no longer covered the fibers and inner lumen of the catheter.A new turbo elite of the same model was used to successfully complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14569216
Report Number1721279-2022-00103
Device Sequence Number5901185
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)240330(10)FBH22C23A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH22C23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH MANUFACTURER UNK; COOK MEDICAL ROADRUNNER 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown